Alert archive / Alabama / Red Flag Warnings in 2007

Red Flag Warning 10, NWS Birmingham, AL

May 22, 200739 counties in Alabama

NWS Birmingham, AL issued this red flag warning at May 22, 2007, 4:34 AM CDT for 39 counties in Alabama. It took effect at May 22, 2007, 12:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2007, 4:34 AM CDT (09:34 UTC)
In effect from
May 22, 2007, 12:00 PM CDT
Expired
May 22, 2007, 5:00 PM CDT
In force
5 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3477 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBMX 220934
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
434 AM CDT TUE MAY 22 2007

...VERY DRY AND BREEZY CONDITIONS WILL CREATE A HIGH FIRE DANGER
THIS AFTERNOON...

ALZ011>015-017>050-221700-
/O.NEW.KBMX.FW.W.0010.070522T1700Z-070522T2200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
434 AM CDT TUE MAY 22 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CDT THIS
AFTERNOON. 

AFTERNOON RELATIVE HUMIDITIES BETWEEN 20 AND 30 PERCENT...DRY SOIL
...AND BREEZY SOUTHEAST WINDS WILL CREATE A HIGH FIRE DANGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS84 KBMX 221733
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1233 PM CDT TUE MAY 22 2007

...VERY DRY AND BREEZY CONDITIONS WILL CREATE A HIGH FIRE DANGER
THIS AFTERNOON...

ALZ011>015-017>050-222200-
/O.CON.KBMX.FW.W.0010.000000T0000Z-070522T2200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1233 PM CDT TUE MAY 22 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

AFTERNOON RELATIVE HUMIDITIES BETWEEN 20 AND 30 PERCENT...DRY
SOIL...AND BREEZY SOUTHEAST WINDS WILL CREATE A HIGH FIRE DANGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KBMX 222015
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
315 PM CDT TUE MAY 22 2007

...DRY AND BREEZY CONDITIONS WILL CREATE A HIGH FIRE DANGER
THIS AFTERNOON AND AGAIN WEDNESDAY AFTERNOON...

ALZ011>015-017>050-230415-
/O.NEW.KBMX.FW.W.0011.070523T1700Z-070523T2300Z/
/O.CON.KBMX.FW.W.0010.000000T0000Z-070522T2200Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
315 PM CDT TUE MAY 22 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CDT WEDNESDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON.

RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 25 AND 30 PERCENT
EACH AFTERNOON...AND 20 FOOT WINDS WILL AVERAGE AROUND 10 MPH.
THE LOWEST RELATIVE HUMIDITIES WILL OCCUR ACROSS EAST ALABAMA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY
...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at May 21, 11:47 PM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, May 21, 11:47 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1147 PM CDT MON MAY 21 2007

.DISCUSSION...

CLEAR SKIES AGAIN TONIGHT. A FEW TEMPERATURE AND DEWPOINT
ADJUSTMENTS WERE MADE BUT NOTHING OF REAL SIGNIFICANCE. NO OTHER
CHANGES.

&&

.AVIATION...06Z TAF DISCUSSION.

NO RESTRICTIONS TO CEILINGS AND VISIBILITIES EXPECTED THROUGH THE
NEXT 24 HOURS.  ONLY THING WORTH FORECASTING IS THE WIND...WHICH
WILL GO FROM CALM OVERNIGHT TO 8-10 KNOTS AFTER SUNRISE...AND THEN
BELOW 5 KNOTS AGAIN AFTER SUNSET TOMORROW.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

88/61
Hazardous weather outlook, May 21, 7:43 PM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
743 PM CDT MON MAY 21 2007

ALZ011>015-017>050-230030-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
743 PM CDT MON MAY 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:15 PM CDTRed Flag WarningBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more27 hr

Nearby

Red Flag Warnings in Alabama, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.